Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 121, NWS Houston/Galveston, TX

June 3, 2007Montgomery County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jun 3, 2007, 6:27 PM CDT for Montgomery County, Texas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2007, 6:27 PM CDT (23:27 UTC)
Expired
Jun 3, 2007, 6:45 PM CDT
In force
18 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

County Montgomery County, TX

The radar

The Houston radar (KHGX), 101 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 5:45 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1497 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1497 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:22 PM CDT, 5 hours 5 minutes earlier.

Area forecast discussion, Jun 3, 1:22 PM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
122 PM CDT SUN JUN 3 2007

.DISCUSSION...
HAVE UPDATED THE FORECAST PACKAGE AGAIN TO REMOVE SEVERE THUNDERSTORM
WATCH INFORMATION. ALL SIX SOUTHEAST TEXAS COUNTIES HAVE BEEN REMOVED
FROM THE WATCH. OUTFLOW BOUNDARY FROM THE STORMS UP NORTH IS SLOWLY
SAGGING SOUTHWARD WHILE WEAK SEA BREEZE FRONT REMAINS NEAR THE COAST.
IT IS POSSIBLE THAT LATER THIS AFTERNOON BOTH BOUNDARIES MIGHT BE ABLE
TO GENERATE THEIR OWN SHOWERS AND THUNDERSTORMS...AND SOME OF THE
THUNDERSTORMS COULD BECOME SEVERE. SO THE UPDATED FORECAST HAS THE
MENTION OF SEVERE ACROSS ALL OF SOUTHEAST TEXAS EXCEPT IN THE NORTHEAST
WHERE THE AIRMASS HAS BEEN WORKED OVER.

THE NEXT IN LINE MCS IS EXPECTED TO DEVELOP OUT WEST LATER THIS AFTERNOON
OR THIS EVENING AND GRADUALLY WORK EASTWARD TONIGHT. CURRENT FORECAST
PACKAGE HAS HIGHER RAIN CHANCES AFTER MIDNIGHT...AND THIS STILL LOOKS
GOOD. WILL GO AHEAD AND MENTION SEVERE FOR THE STORMS AFTER MIDNIGHT...THEN
LET THE EVENING OR MIDNIGHT FORECASTERS DECIDE ON WHAT TO DO FOR MONDAY
MORNING. IF THE TIMING IS RIGHT...THE STORMS THAT DO COME THROUGH LATE
TONIGHT AND TOMORROW MORNING MIGHT LEAVE BOUNDARIES TO WORK WITH DURING
PEAK HEATING TOMORROW AFTERNOON. ALTHOUGH GUIDANCE CONTINUES TO SHOW
LOW RAIN CHANCES...WILL KEEP FORECASTING SLIGHTLY HIGHER NUMBERS. ANOTHER
MCS IS POSSIBLE TUESDAY NIGHT OR WEDNESDAY MORNING...BUT EXACT TIMING
AND PATH OF THIS POSSIBLE SYSTEM IS QUITE QUESTIONABLE THIS FAR OUT.
AGAIN...THE CURRENT PACKAGE HAS LOW POPS ALREADY IN THE FORECAST
IN CASE THIS MATERIALIZES.

THE REMAINDER OF THE WEEK STILL LOOKS DRY...HOTTER AND MUGGY WITH RIDGING
ALOFT AND WARMER MID LEVEL TEMPERATURES SETTLING INTO THE AREA.

IF NEEDED...WILL UPDATE THE DISCUSSION LATER THIS AFTERNOON. 42
&&

.PREV DISCUSSION... /ISSUED 1247 PM CDT SUN JUN 3 2007/

AVIATION...
LARGE SQUALL LINE MOVING THROUGH E TX SHOULD STAY AWAY FROM ANY
TERMINALS BUT A STRONG OUTFLOW BOUNDARY CONTINUES TO PUSH SOUTH
FROM NORTH OF KUTS. OUTFLOW MAY PRODUCE SOME BRIEF GUSTY WINDS
BUT EXPECT PREDOMINATE WIND FLOW TO BE WEAK FROM THE SW ACROSS
THE AREA. TAF PACKAGE WILL ALSO CARRY VCTS FOR ALL TERMINALS
EXCEPT KGLS. EXPECT SEA BREEZE TO MAKE SOME PROGRESS INLAND ABOUT
LIKE YESTERDAY AND POSSIBLY INITIATE ISOLATED CONVECTION.
CONVECTION COULD BECOME MORE WIDESPREAD INLAND AS THE OUTFLOW
SLOWS DOWN AND INCREASES LOW LEVEL CONVERGENCE ACROSS THE AREA.
WILL WAIT AND AMEND TAFS SHOULD TSRA BE EXPECTED AT ANY TERMINAL.
ANY TSRA WILL BE CAPABLE OF STRONG WINDS AND POSSIBLY SMALL HAIL.
EXPECT ANY THUNDERSTORM ACTIVITY TO DISSIPATE TOWARDS SUNSET.
WILL HAVE TO KEEP AN EYE OUT WEST AS POSSIBLE MCS DEVELOPS
OVERNIGHT AND PUSHES INTO SE TX DURING THE MORNING HOURS. WILL
PUT IN VCTS IN TAFS AFTER 10Z TO ACCOUNT FOR THIS POSSIBILITY.

39

PREV DISCUSSION... /ISSUED 854 AM CDT SUN JUN 3 2007/

DISCUSSION...
HAVE UPDATED THE FORECAST PACKAGE TO ACCOUNT FOR SEVERE THUNDERSTORM
WATCH THAT IS IN EFFECT FOR SIX OF OUR NORTHEAST COUNTIES UNTIL 19Z
(2 PM). MCS IS RACING ESE ACROSS NORTH AND NORTH CENTRAL TEXAS AND
MAY MOVE INTO SOME OF OUR NORTHERN COUNTIES IN A COUPLE OF HOURS.
STRONG DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT.
BOUNDARIES FROM OR REMNANTS OF THIS MCS MAY HELP TO GENERATE SHOWERS
AND THUNDERSTORMS THIS AFTERNOON ACROSS PORTIONS OF OUR CENTRAL COUNTIES.
WE WILL SEE HOW THIS ALL EVOLVES AS THE DAY PROGRESSES. 42

PREV DISCUSSION... /ISSUED 325 AM CDT SUN JUN 3 2007/

DISCUSSION...
SHORTWAVE ENERGY CURRENTLY IN THE PANHANDLE RIDING DOWN THE NW FLOW
ALOFT SHOULD BE APPROACHING NRN ZONES LATER THIS MORNING. THIS
IMPULSE AND/OR OUTFLOWS ALONG WITH THE AFTERNOON SEABREEZE SHOULD
PROVIDE SCT TSTMS ACROSS INLAND PORTIONS OF THE REGION TODAY. THANKS
TO SFC HIGH PRES OVER THE CNTRL GULF...W/SW WINDS WILL INITIALLY
LEAD TO A QUICK WARM-UP THIS MORNING INTO THE AFTERNOON HOURS AND
LEAD TO AN INCREASINGLY UNSTABLE AIRMASS OVER THE REGION. SEABREEZE
MAY SNEAK INTO THE EQUATION THIS AFTERNOON AS WELL...QUITE POSSIBLY
ENHANCING CONVERGENCE ALONG ANY BOUNDARIES OR STORMS MOVING SEWD.
PLAN ON INCLUDING THE MENTION OF ISOLATED SEVERE STORMS DURING THE
AFTERNOON HOURS DUE TO THE ABOVE THINKING AND AFTER GLANCING AT FCST
SOUNDINGS SHOWING A BIT OF AN INVERTED-V PROFILE.

EXPECT ANOTHER MCS TO DEVELOP UPSTREAM LATER TONIGHT AND APPROACH NW
PORTIONS OF THE CWA SHORTLY AFTER MIDNIGHT. FOR WHAT ITS WORTH...
GFS HAS BEEN CONSISTENT IN DEPICTING THIS MCS AFFECTING MAINLY THE
NORTHERN HALF OF THE CWA FOR THE PAST SEVERAL RUNS. LINGERING
OUTFLOWS TO THE SOUTH SHOULD PROVIDE A FOCUS FOR ADDITIONAL TSTMS IN
THE AFTERNOON. WILL BEGIN NUDGING POPS UP FOR THIS TIME PERIOD WITH
THIS FCST PACKAGE. DAY CREW MAY NEED TO INCREASE FURTHER IF MODEL
TRENDS CONTINUE TO HOLD. DONT WANT TO HANDCUFF THEM WITH THE
SEVERE/NO SEVERE CALL THIS EARLY SO THEYLL ALSO NEED TO EVALUATE
THAT TOO.

GFS (AND TO A DEGREE THE CANADIAN) ARE POINTING TOWARD ANOTHER MCS
DEVELOPING MONDAY NIGHT NEAR THE BIG BEND AREA. CURRENT RUNS TAKE
THIS SW OF OUR CWA AND INTO OUR COASTAL WATERS. TOO EARLY TO TELL
WITH ALL THE FLIP-FLOPS AND WILL KEEP THE 20% POPS GOING FOR NOW.

BEGINNING WEDNESDAY AND LASTING INTO NEXT WEEKEND WELL BE GETTING
AN EARLY TASTE OF AUGUST AS MID LEVEL RIDGE BUILDS OVERHEAD AND H85
TEMPS CLIMB INTO THE 20-24C RANGE. IN ADDITION...INCREASING ONSHORE
FLOW WILL PROVIDE THE HIGHER HUMIDITIES THAT EVERYONE LOVES  )   47

MARINE...
NO MAJOR CHANGES PLANNED FOR THIS PACKAGE. ONSHORE WINDS HAVE LESS-
ENED AND SWELLS ASSOCIATED WITH BARRY TO FURTHER ABATE TODAY AS THE
WX PATTERN EVOLVES INTO A MORE TYPICAL SUMMERTIME LOOK BY WEEKS END.
FOR THE NEXT COUPLE OF DAYS THE LIGHT SELY WINDS TO PICK UP BRIEFLY
JUST AHEAD OF A SERIES OF MAINLY NOCTURNAL UPPER LEVEL DISTURBANCES
DEVELOPING/APPROACHING FROM THE N/NW. NOT EXPECTING ANY ADVISORIES/
CAUTIONS WITH THIS ACTIVITY ATTM. DEEP RIDGE TO BUILD IN FROM THE E
BY MID WEEK AS THE E/SE FETCH LENGTHENS. 41

AVIATION...
WILL LIKELY ADD/KEEP THE MENTION OF FG IN THE TAFS FOR THIS MORNING
GIVEN THE MOSTLY CLEAR SKIES/LIGHT WINDS. VISIBILITIES MAY BE A BIT
LOWER OVER THE SRN HALF OF THE AREA AS PCPN WAS A LITTLE MORE ABUN-
DANT DURING THE PREVIOUS EVENING HOURS. REGIONAL RADAR SHOT SHOWING
TONIGHTS MCS WELL N/NW OF THE REGION SO WE MIGHT JUST SKATE BY WITH
ONLY CB MENTIONED IN THE LATE AFTN (WITH THE SEABREEZE AS OUR PRIM-
MARY CULPRIT). FCST FOR TONIGHT A BIT TRICKIER AS PROGS CONTINUE GO
WITH INCREASED POPS VIA THE DEVELOPMENT OF AN MCS CLOSER TO THE CWA.
WILL LIKELY GO WITH PROB30S FOR THIS TIMEFRAME. 41
&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      92  71  90  71  92 /  40  50  40  10  20
HOUSTON (IAH)              92  72  91  72  91 /  30  30  40  20  20
GALVESTON (GLS)            88  76  86  76  85 /  30  30  20  10  20
&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...42
AVIATION/MARINE...39
Hazardous weather outlook, Jun 3, 3:19 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
319 PM CDT SUN JUN 3 2007

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-041200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
319 PM CDT SUN JUN 3 2007

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND AGAIN TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SLOWLY SOUTHWARD SAGGING OUTFLOW BOUNDARY AND A WEAK SEA BREEZE FRONT
MAY LEAD TO THE GENERATION OF SHOWERS AND THUNDERSTORMS DURING THE REMAINING
AFTERNOON AND EARLY EVENING HOURS. WITH THE AIRMASS ACROSS SOUTHEAST
TEXAS INCREASINGLY UNSTABLE DUE TO DAYTIME HEATING...SOME OF THE STRONGER
THUNDERSTORMS COULD BECOME SEVERE. STRONG DAMAGING WINDS AND LARGE HAIL
WILL BE THE PRIMARY SEVERE WEATHER THREAT.

AFTER A BRIEF LULL IN THE ACTION THIS EVENING...A STRONGER UPPER LEVEL
DISTURBANCE AND ASSOCIATED THUNDERSTORM COMPLEX WILL APPROACH THE AREA
FROM THE WEST AND NORTHWEST MAINLY AFTER MIDNIGHT. THESE STORMS MAY
ALSO BE SEVERE WITH WIND AND HAIL AGAIN BEING THE PRIMARY THREAT.

.DAYS TWO AND THREE...MONDAY AND TUESDAY

THE STORM COMPLEX WILL CONTINUE MOVING ACROSS SOUTHEAST TEXAS MONDAY
MORNING. OUTFLOW BOUNDARIES LEFT IN ITS WAKE MAY PROVIDE A FOCUS FOR
ADDITIONAL STORM DEVELOPMENT DURING THE AFTERNOON ACROSS PORTIONS OF
THE AREA.

ANOTHER THUNDERSTORM COMPLEX MAY DEVELOP TO OUR WEST MONDAY NIGHT. AT
THIS TIME...IT APPEARS THIS SYSTEM MAY AFFECT LOCATIONS GENERALLY SOUTHWEST
OF THE AREA AND THE UPPER TEXAS COASTAL WATERS...THOUGH THINGS COULD
CHANGE BETWEEN NOW AND THEN AND THIS WILL CONTINUE TO BE MONITORED.

.DAYS FOUR THROUGH SEVEN...WEDNESDAY THROUGH SATURDAY

RAIN CHANCES WILL DIMINISH DURING THE SECOND HALF OF THE WEEK AS MID
AND UPPER LEVEL HIGH PRESSURE MOVES INTO THE AREA. THIS RIDGE WILL BRING
TEMPERATURES USUALLY SEEN ACROSS SOUTHEAST TEXAS DURING THE LATE SUMMER
MONTHS. HEAT INDEX VALUES OF 100 TO 105 DEGREES CAN ALSO BE EXPECTED.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AFTER MIDNIGHT TONIGHT.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 11:15 AM CDTSevere Thunderstorm WarningHGXHouston45 min
Jun 3, 11:46 AM CDTSevere Thunderstorm WarningHGXTrinity37 min
Jun 3, 4:19 PM CDTSevere Thunderstorm WarningHGXBurleson56 min
Jun 3, 5:21 PM CDTSevere Thunderstorm WarningHGXWalker39 min
Jun 3, 5:59 PM CDTSevere Thunderstorm WarningHGXSan Jacinto, Walker46 min
Jun 3, 6:44 PM CDTSevere Thunderstorm WarningHGXMontgomery, San Jacinto, Walker38 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.